Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 6, 2021, 3:17 AM EST. It took effect at Feb 6, 2021, 7:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:17 AM EST (08:17 UTC)
- In effect from
- Feb 6, 2021, 7:00 AM EST
- Expired
- Feb 7, 2021, 3:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
056 WHUS71 KCAR 060817 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 317 AM EST Sat Feb 6 2021 ANZ050-051-061630- /O.CAN.KCAR.SC.Y.0011.000000T0000Z-210206T1200Z/ /O.UPG.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ /O.NEW.KCAR.GL.W.0007.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 317 AM EST Sat Feb 6 2021 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-061630- /O.NEW.KCAR.SC.Y.0012.210206T1200Z-210207T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 317 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
923 WHUS71 KCAR 061521 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1021 AM EST Sat Feb 6 2021 ANZ050-051-070000- /O.CON.KCAR.GL.W.0007.000000T0000Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1021 AM EST Sat Feb 6 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-070000- /O.CON.KCAR.SC.Y.0012.000000T0000Z-210207T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1021 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
403 WHUS71 KCAR 062135 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 435 PM EST Sat Feb 6 2021 ANZ050-051-070300- /O.CON.KCAR.GL.W.0007.000000T0000Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 435 PM EST Sat Feb 6 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-070300- /O.CON.KCAR.SC.Y.0012.000000T0000Z-210207T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 435 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
863 WHUS71 KCAR 070214 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 914 PM EST Sat Feb 6 2021 ANZ050-051-070800- /O.CAN.KCAR.GL.W.0007.000000T0000Z-210207T0300Z/ /O.EXB.KCAR.SC.Y.0012.000000T0000Z-210207T0800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 914 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 3 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-070800- /O.EXT.KCAR.SC.Y.0012.000000T0000Z-210207T0800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 914 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 3 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 11:43 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 5, 11:43 PM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1143 PM EST Fri Feb 5 2021
.SYNOPSIS...
An occluded front will cross the region overnight then exit
across the Maritimes Saturday. Low pressure will track south of
the region Sunday. High pressure will cross the region Monday.
Another low could cross the region Tuesday then exit across the
Maritimes Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
1145 PM Update...
Only minor adjustments to hrly temps/dew points at this hour,
otherwise no other changes.
Previous discussion:
A warm front will cross the region early tonight. Low pressure
will then develop along an occluded front crossing the region
overnight. An area of overrunning precipitation is currently
moving across the forecast area in advance of the warm front.
Precipitation is in the form of snow across much of the forecast
area. However, a snow/rain mix is occurring along the Downeast
coast. Precipitation will diminish in the wake of the initial
overunning. However, precipitation will re-develop later this
evening with the occlusion and developing low. Based on critical
thicknesses, expect precipitation in the form of snow across
northern/central portions of the forecast area, with a snow/rain
mix interior Downeast and mostly rain along the Downeast coast.
Expect 1 to 3 inches of snow accumulation across the north and
mountains tonight, with up to around an inch across central and
interior Downeast areas. Little or no snow accumulation is
expected along the Downeast coast. Forecast soundings also
indicate the potential of patchy freezing drizzle tonight during
times of lighter precipitation across northern and central
portions of the forecast area. Patchy fog is also possible
across the entire region tonight. The patchy fog and patchy
freezing drizzle could persist early Saturday. The surface low
will exit across the Maritimes early Saturday, with an upper
level trof crossing the region through Saturday. Expect mostly
cloudy skies along with scattered snow showers across the north
and mountains Saturday. Across Downeast areas, expect a mostly
cloudy morning then a partly cloudy afternoon. Gusty
west/southwest winds will develop Saturday. Low temperatures
tonight will range from around 20 to the lower 20s north, to the
mid to upper 20s interior Downeast with upper 20s to around 30
along the Downeast coast. High temperatures Saturday will range
from the mid 20s to around 30 north, to the mid 30s interior
Downeast with mid to upper 30s along the Downeast coast.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
High pressure building to our south Saturday night will channel
colder air into the region. The high will begin to crest over the
area late at night allowing some radiational cooling which will
allow valley areas to drop to near zero before dawn. Low pressure
tracking off the mid-Atlantic coast on Sunday is expected to track
well south of our area. However, the northern fringe of this system
may bring a couple inches of snow to Downeast coastal areas with
lighter snow or flurries to the north. The low will continue south
of Nova Scotia Sunday night. As we go into early next week, we will
be watching some cold Arctic air that's been building over western
and central Canada begin to filter into the region. High pressure
building in on Monday will bring a partly to mostly sunny sky. High
temperatures Monday ranging from the upper teens north to the mid
20s Downeast will be close to normal for this time of year, but
considerably colder than it has been.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Next week looks very cold as a deep polar trough anchors over
central North America and some of that Arctic air flows east
into New England. High pressure building over the region Monday
night will bring a cold and calm night with lows dropping well
below zero in northern valleys and close to 10 Downeast. Our
focus Tuesday will be on a rapidly approaching storm system
moving in from the Great Lakes region. This low has the
potential to bring some light snow Tuesday into Tuesday night.
This system, like Sunday's, is also expected to track well to
the south but could bring a light accumulation of snow with the
best chances for snow along the Downeast coast and over eastern
parts of our region. Following this low, more Arctic air will
surge into the area Wednesday into Thursday with cold and dry
conditions.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: Expect IFR with occasional LIFR at the northern and
eastern Maine terminals overnight. Light snow at times at the
Aroostook County terminals with patchy freezing drizzle. A bit
light rain or drizzle at KBGR and KBHB.
MVFR/IFR conditions are expected at the Aroostook County
terminals into Saturday morning, with VFR/MVFR conditions during
the afternoon. Scattered snow showers possible Saturday. At KBGR
and KBHB, expect VFR/MVFR conditions early Saturday, then VFR
during the afternoon. Light and variable wind overnight becoming
west and increasing to 10 to 15 knots with gusts to 25 knots
Saturday.
SHORT TERM:
Saturday night: MVFR north early. Otherwise, VFR. Gusty W winds
diminishing late.
Sunday: VFR north, possibly lowering to MVFR late. VFR Downeast
lowering to MVFR then IFR in light snow late. SE wind becoming NE.
Sunday night: IFR becoming VFR. Increasing NW wind.
Monday: VFR. NW wind.
Monday night: VFR, possibly becoming MVFR late.
Tuesday: MVFR lowering to IFR. Chance of snow. SE to E wind.
Tuesday night: IFR improving to VFR. NW wind.
Wednesday: VFR. Light NW wind.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect for much of
the waters, with the exception of the intracoastal waters
overnight. A Gale Watch remains in effect for much of the
waters, with the exception of the intracoastal waters Saturday
into Saturday evening for potential gale conditions which might
need to also include the intracoastal waters.
SHORT TERM: A gale may continue into Saturday night for gusty
west winds. The winds will quickly diminish late Saturday night
and be light Sunday morning as high pressure crests over the
waters. A northeast wind will increase Sunday afternoon as low
pressure tracks to the south. A SCA will likely be needed on
Monday for NW winds. The winds should be light into mid-week
but may increase to a SCA Wednesday night in northwest winds.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from 7 AM EST Saturday through Saturday evening for
ANZ050-051.
Small Craft Advisory until 7 AM EST Saturday for ANZ050-051.
&&
Near Term...Duda/Norcross
Short Term...Bloomer
Long Term...Bloomer
Aviation...Duda/Norcross/Bloomer
Marine...Duda/Norcross/BloomerHazardous weather outlook, Feb 5, 3:33 AM EST, 23 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 333 AM EST Fri Feb 5 2021 MEZ001>006-010-031-061000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Southern Piscataquis- 333 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Light snow is expected to develop across this portion of the region this afternoon into early evening and then end by daybreak with limited accumulation, but enough to cause slick roadways. Snow may mix with rain late tonight south of a Greenville...Patten... Bridgewater line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029-030-032-061000- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Northern Washington- 333 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-061000- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 333 AM EST Fri Feb 5 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-061000- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 333 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:17 AM EST | Gale Warning | CAR | 18 hr | |
| Feb 6, 3:45 PM EST | Winter Storm Watch | CAR | Hancock, Washington | 12 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.